zbMATH — the first resource for mathematics

On the embedding \(H^ w\subset V_ p\). (English) Zbl 0878.46017
For \(1\leq p<\infty\), let \(V_p\) be the set of functions \(f\) defined on an interval \([a,b]\) with finite \(p\)-variation \[ V_p(f;a,b)=\sup_G\Biggl\{\sum_{k=1}^N|f(s_k)- f(s_{k-1})|^p\Biggr\}^{1/p}, \] where the \(\sup\) is taken over all partitions \(a\leq s_0<s_1<\cdots< s_N\leq b\) of \([a,b]\). For a continuous nondecreasing function \(\omega(t)\) satisfying \(\omega(0)=0\) and \(\omega(t_1+ t_2)\leq\omega(t_1)+ \omega(t_2)\) let \(H^\omega\) be the set of continuous functions defined on \([0,1]\) whose modulus of continuity, defined by \(\sup\{|f(x+h)- f(x)|: 0<h<t, 0\leq x\leq 1-h\}\), is majorized by a constant times \(\omega(t)\). The author shows that the embedding \(H^\omega\subset V^p\) holds if and only if \(\omega(t)= O(t^{1/p})\) as \(t\to 0\).

46E15 Banach spaces of continuous, differentiable or analytic functions
46E35 Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
26A16 Lipschitz (Hölder) classes
42A20 Convergence and absolute convergence of Fourier and trigonometric series
46E30 Spaces of measurable functions (\(L^p\)-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.)
Full Text: EuDML
[1] ALEXITS G.: Convergence Problems of Orthogonal Series. Akadémiai Kiadó, Budapest, 1961. · Zbl 0098.27403
[2] BARI N. K.: Trigonometrical Series. (Russian), Gosud. izd. fiz.-mat. lit., Moscow, 1961.
[3] HARDY G. H., LITTLEWOOD J. E.: A convergence criterion for Fourier series. Math. Z. 28 (1928), 614-634. · JFM 54.0301.03
[4] KORNEICHUK N. P.: Extremal Problems of the Theory of Approximation. (Russian), Nauka, Moscow, 1976.
[5] ŠALÁT T.: Infinite Series. (Slovak), Academia, Prague, 1974.
[6] TEREKHIN A. P.: Integral smooth properties of functions of bounded p-variation. (Russian), Mat. Zametki 2 (1967), 288-300.
[7] ULJANOV P. L.: On the absolute and uniform convergence of Fourier series. (Russian), Mat. Sb. 72 (1967), 193-225.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.